Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 320, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 28, 1997, 9:06 PM CDT for Presidio County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1997, 9:06 PM CDT (02:06 UTC)
- Expired
- Jul 28, 1997, 9:55 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2548 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WUUS1 KMAF 290208 RRA SVRMAF TXC377-290255- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 906 PM CDT MON JUL 28 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 955 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WESTERN TEXAS ...SOUTHERN PRESIDIO COUNTY AT 905 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY MIDLAND DOPPLER RADAR IN THE VICINITY OF PRESIDIO MOVING NORTHWEST AT 10 MPH. THIS STORM IS EXPECTED TO PASS NEAR THE CITY OF PRESIDIO. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. EARLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:38 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 28, 8:38 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 836 PM CDT MON JUL 28 1997 CURRENT FORECASTS LOOK ON TRACK... NO SUGGESTED CHANGES EXCEPT LOWERING/DROPPING POPS AFTER SUNSET. LATEST KMAF 88D REFLECTIVITY SHOWING A DECREASING TREND IN BOTH THE AREAL COVERAGE AND INTENSITY OF CONVECTION OVER MUCH OF THE FA. SOME OF THE STORMS PRODUCED DAMAGING WINDS TODAY AND BELIEVE THIS WILL OCCUR AGAIN TOMORROW. SUSPECT THIS WILL CONTINUE AND ONE OR TWO HOURS AFTER SUNSET BELIEVE POPS CAN BE LOWERED/DROPPED OVER FA GIVEN ITS DIURNALLY DRIVEN NATURE. LATEST WV IMAGERY SHOWING GREATEST SUBSIDENCE ASSOCIATED WITH 5H HIGH OVER EAST TX WITH CONVECTION FIRING ALONG PERIPHERY AND GREATEST CONCENTRATION REMAINING OVER MOUNTAINS. IR LOOP SHOWING TOPS WARMING WITH LOSS OF HEATING. EARLE
In the hours before
Local storm report, Jul 28, 8:28 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
828 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
825 PM REDFORD TX 60 MPH WINDS WITH HIGHER GUSTS
07/28/97 PRESIDIO PUBLIC REPORTLocal storm report, Jul 28, 8:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
828 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
825 PM REDFORD TX 60 MPH WINDS WITH HIGHER GUSTS
07/28/97 PRESIDIO PUBLIC REPORTLocal storm report, Jul 28, 8:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
840 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
725 PM PENWELL TX 70 MPH TSTM WINDS
07/28/97 ECTOR PUBLIC REPORTLocal storm report, Jul 28, 8:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
840 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
725 PM PENWELL TX 70 MPH TSTM WINDS
07/28/97 ECTOR PUBLIC REPORTThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:06 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.